Alert archive / Wyoming / High Wind Watches in 2008

High Wind Watch 4, NWS Cheyenne, WY

January 14, 2008

NWS Cheyenne, WY issued this high wind watch at Jan 14, 2008, 3:38 AM MST. It took effect at Jan 15, 2008, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2008, 3:38 AM MST (10:38 UTC)
In effect from
Jan 15, 2008, 2:00 AM MST
Expired
Jan 14, 2008, 1:37 PM MST
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 141038
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
338 AM MST MON JAN 14 2008

...STRONG SOUTHWEST TO WEST WINDS EXPECTED IN PORTIONS OF
SOUTHEAST WYOMING LATE TONIGHT THROUGH TUESDAY...

.A LARGE DIFFERENCE IN SURFACE PRESSURE WILL DEVELOP LATE TONIGHT
AND CONTINUE THROUGH TUESDAY. THIS WILL PRODUCE STRONG
SOUTHWESTERLY WINDS THAT WILL GRADUALLY BECOME MORE WESTERLY
TUESDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION.

WYZ061-062-064-066-067-142200-
/O.NEW.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/
SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
338 AM MST MON JAN 14 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

LOWER ELEVATIONS IN THE WATCH CAN EXPECT SUSTAINED SOUTHWEST TO
WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. MOUNTAINOUS AREAS
IN THE WATCH CAN EXPECTED SUSTAINED WINDS OF 40 TO 55 MPH WITH
GUSTS TO 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JR
1 follow-up statement
000 
WWUS75 KCYS 142037
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
137 PM MST MON JAN 14 2008

...STRONG SOUTHWEST TO WEST WINDS EXPECTED IN PORTIONS OF
SOUTHEAST WYOMING TODAY THROUGH TUESDAY...

.A LARGE DIFFERENCE IN SURFACE PRESSURE WILL DEVELOP TODAY AND
WILL AND CONTINUE THROUGH TUESDAY. WINDS ALONG INTERSTATE 25 IN
PLATTE COUNTY WILL BE IMPACTED INITIALLY...THEN THE FOCUS WILL
SHIFT TOWARDS THE MOUNTAINS AND INTERSTATE 80 CORRIDOR OVERNIGHT
INTO TUESDAY. STRONG SOUTHWESTERLY WINDS WILL GRADUALLY BECOME
MORE WESTERLY TUESDAY AS A POWERFUL COLD FRONT MOVES THROUGH THE
REGION.

WYZ061-142145-
/O.CAN.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
137 PM MST MON JAN 14 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA ACROSS SOUTHWEST
CARBON COUNTY ON TUESDAY...BUT WIND GUSTS TO 50 MPH WILL STILL BE
POSSIBLE.  

$$

WYZ067-150700-
/O.UPG.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/
/O.NEW.KCYS.HW.W.0006.080114T2037Z-080116T0000Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
137 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

PORTIONS OF PLATTE COUNTY WILL EXPERIENCE SUSTAINED WINDS OF NEARLY
40 MPH TODAY...TONIGHT...AND MOST OF TUESDAY. WIND GUSTS OF 70 MPH
WILL BE POSSIBLE AT TIMES...ESPECIALLY IN THE WIND PRONED PASSES
AND CANYONS AFFECTING INTERSTATE 25 NEAR BORDEAUX.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

$$

WYZ062-064-066-150700-
/O.UPG.KCYS.HW.A.0004.080115T0900Z-080116T0000Z/
/O.NEW.KCYS.HW.W.0006.080115T0900Z-080116T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK
137 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOWER ELEVATIONS IN THE WATCH CAN EXPECT SUSTAINED SOUTHWEST TO
WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. MOUNTAINOUS AREAS
IN THE WATCH CAN EXPECTED SUSTAINED WINDS OF 40 TO 55 MPH WITH
GUSTS TO 70 MPH. INTERSTATE 80 THROUGH CARBON AND ALBANY COUNTIES
WILL BE IMPACTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING
CONDITIONS.

$$

WYZ063-150700-
/O.NEW.KCYS.HW.W.0006.080115T0900Z-080116T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
137 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY. 

AREAS IN THE WARNING CAN EXPECTED SUSTAINED WINDS OF 40 TO 55 MPH
WITH GUSTS TO 70 MPH. INTERSTATE 80 THROUGH CARBON COUNTY WILL BE
IMPACTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

$$

SOWKO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 14, 3:29 AM MST, 9 minutes earlier.

Area forecast discussion, Jan 14, 3:29 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
329 AM MST MON JAN 14 2008

.SHORT TERM...TODAY THROUGH TUE NIGHT...
ANTICYCLONIC UPPER LEVEL NORTHERLY FLOW TODAY WILL VEER TO WESTERLY
TONIGHT IN RESPONSE TO A STRONG SHORTWAVE APPROACHING FROM THE
NORTHWEST. FLOW ALOFT WILL STRENGTHEN AND BECOME CYCLONIC TUE INTO
TUE NIGHT AS AN UPPER TROUGH MOVES OVER THE REGION. TODAY WILL BE
DRY AND A FEW DEGREES MILDER THAN SUNDAY AS SURFACE BASED LEESIDE
TROUGHING EXTENDS SOUTHWARD OVER THE HIGH PLAINS. ADIABATIC WARMING
ASSOCIATED WITH THE DOWNSLOPE COMPONENT OF THE FLOW WILL BOOST
TEMPERATURES EAST OF THE MOUNTAINS TO AROUND 40 DEG THIS AFTERNOON
WITH AREAS OF BRISK WINDS. LEESIDE TROUGHING WILL STRENGTHEN TONIGHT
AS A COLD FRONT MOVES INTO WY. THE PRESSURE GRADIENT WILL TIGHTEN
TONIGHT WITH SOME AREAS BECOMING VERY WINDY LATE TONIGHT. SEEMS
REASONABLE TO HOIST A HIGH WIND WATCH FOR AREAS FAVORING STRONG
SOUTHWESTERLY TO WESTERLY WINDS FROM LATE TONIGHT THROUGH TUE.
MODELS PROG 700MB WINDS OF 60 KNOTS AND GREATER TUE THUS IT SEEMS
PRUDENT TO ISSUE THE HWA. THE COLD FRONT WILL BE STRONG AND WILL
BLOW THROUGH THE FORECAST AREA TUE AFTERNOON INTO EARLY TUE EVENING.
TUE WILL BE RELATIVELY MILD AHEAD OF THE COLD FRONT. LIGHT SNOW WILL
START TO DEVELOP TUE AFTERNOON IN AREAS BEHIND THE FRONT. IT STILL
APPEARS THAT A PERIOD OF LIGHT SNOW WILL OCCUR TUE EVENING. IT WILL
REMAIN FAIRLY WINDY POSTFRONTALLY AS STRONG NORTH SURFACE WINDS WILL
LIKELY RESULT IN REDUCED VISIBILITIES FOR A FEW HOURS IN BLOWING
SNOW TUE NIGHT.

.LONG TERM...WED THRU SUN...COLD UPPER TROF OVER REGION WED...SHIFTG
E BY LATE IN THE DAY.  SOME LINGERING LIGHT SNOW OVER THE MTNS
WED...WITH QUITE COLD TEMPS OVER THE AREA...LOWERED MAX TEMPS FOR
WED A FEW DEGS.  COLD NNW FLOW ALOFT CONTINUES INTO THU/FRI...WITH
MODELS SHOWING ANOTHER BATCH OF MSTR WITH A WEAK UPPER LEVEL FEATURE
ALONG THE UPPER JET MAINLY THU AFTN INTO FRI.  COLDER AIR FLUSHES
OUT WED NIGHT INTO THU...AND THEN SURGES BACK WWD THU NIGHT.  SOME
MODERATION ON FRI.  MODELS START DIVERGING COME NEXT WEEKEND...WITH
GFS FASTER BRINGING ANOTHER FEATURE DOWN ACROSS THE AREA ON SUN.
ECMWF QUITE DIFFERENT SAT WITH STILL SOME LINGERING PCPN...GFS IS
DRY AND WARMER AHEAD OF NEXT UPPER FTR.  PEEK AT GFS EMSEMBLE DATA
SUGGESTS OPERATIONAL RUN IS SOMEWHAT OF A FAST OUTLIER WITH THIS
NEXT SYSTEM ON SUN.  IN FACT...GFS ENSEMBLE MEAN HGT IS PRETTY CLOSE
TO THE OPERATIONAL ECMWF...ABOUT 12-18 HOURS SLOWER THAN OPERATIONAL
GFS.  NOT MUCH TWEAKING OF THE FCST FOR NEXT WEEKEND AT THIS TIME.
GOOD ARCTIC OUTBREAK WITH THIS SYSTEM ALSO...MODELS HAVE OVERALL
SPED THIS SYSTEM UP BY ABOUT A DAY OR SO COMPARED TO 13/00Z RUNS
FROM LAST NIGHT.

&&

.AVIATION...VFR CONDITIONS EXPECTED TODAY AND TONIGHT. AREAS OF
STRONG AND GUSTY SURFACE WINDS WILL DEVELOP TONIGHT AS THE PRESSURE
GRADIENT INCREASES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 2 AM TUESDAY TO 5 PM TUESDAY FOR WYZ061-
     WYZ062-WYZ064-WYZ066-WYZ067.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
Hazardous weather outlook, Jan 13, 7:46 PM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MST SUN JAN 13 2008

NEZ001>003-019>021-054-055-WYZ059>070-141200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
746 PM MST SUN JAN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COLDER TEMPERATURES WILL SPREAD OVER SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE TUESDAY AND TUESDAY NIGHT AND CONTINUE
THROUGH THE END OF THE WEEK.  THE HIGHS ON WEDNESDAY THROUGH
FRIDAY WILL BE MAINLY IN THE UPPER TEENS TO UPPER 20S.

ALONG WITH THE COLD WILL BE NORTH WINDS GUSTING AS HIGH AS 40 MPH BY
TUESDAY NIGHT AND ON WEDNESDAY.  THE WIND CHILL VALUES WILL BE
FREQUENTLY BELOW ZERO TUESDAY NIGHT AND WEDNESDAY.  SNOW WILL FALL
OVER THE AREA TUESDAY NIGHT AND INTO WEDNESDAY MORNING MAINLY DURING
A FOUR TO EIGHT HOUR PERIOD.  THE SNOW COMBINED WITH THE WINDS...
WILL GREATLY REDUCE VISIBILITIES TUESDAY NIGHT AND INTO WEDNESDAY
MORNING MAKING TRAVEL HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 1:37 PM MSTHigh Wind WarningCYS25 hr

Nearby

High Wind Watches in Wyoming, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.